MAUDE Adverse Event Report: BAUSCH + LOMB, INC 23 GA POSTERIOR PROCEDURAL PACK WITH INTEGRATED VENTED AFI&WF; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB, INC 23 GA POSTERIOR PROCEDURAL PACK WITH INTEGRATED VENTED AFI&WF; UNIT, PHACOFRAGMENTATION
Model Number BL5423WV
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product has not been returned and was reported as not being available for evaluation.Review of the device history record showed the product was properly manufactured and met all release requirements.Since the product will not be returned we are unable to investigate to determine the root cause, which is unknown and inconclusive.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action was required.Should the product be received, further investigation will follow.The investigation is considered complete at this time.
 
Event or Problem Description
The (b)(6) national medical device adverse events reporting system reports that the hospital was performing vitrectomy where the disposable pack was used.During surgery, the doctor found that the cutter did not work.The product was stopped, removed, and immediately replaced with another.Valid contact information was not provided making follow-up impossible.It could not be determined if aspiration continued during the time the cutter stopped working.It was reported that there was no adverse effect on the patient.

Brand Name
23 GA POSTERIOR PROCEDURAL PACK WITH INTEGRATED VENTED AFI&WF
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB, INC
1400 n goodman st
rochester NY 14609
MDR Report Key12666291
Report Number0001920664-2021-00117
Device Sequence Number4713869
Product Code HQC
UDI-Device Identifier00757770058556
UDI-Public(01)00757770058556(17)220809
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K101325
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/09/2022
Device Model NumberBL5423WV
Device Catalogue NumberBL5423WV
Device Lot Number222
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2021
Initial Report FDA Received Date10/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age40 YR